Hail, Stone
- When
- November 18, 5:15 PM CST
- Where
- Stone County, 3 mi N of Crane
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -93.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 18, 2:09 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CST TUE NOV 18 2003 .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTION THIS EVENING THEN WITH TEMPERATURES. SURFACE COLD FRONT WAS CURRENTLY IN PROCESS OF PUSHING THROUGH THE AREA AND WAS LOCATED FROM NEAR VICHY TO BRANSON AT 19Z. SCATTERED SEVERE STORMS WERE OCCURRING ACROSS THE AREA BEHIND THE FRONT AS UPPER LEVEL SYSTEM PUSHES INTO THE AREA FROM THE WEST. MUCH COLDER AIR ALOFT PUSHING INTO THE AREA ASSOCIATED WITH THE UPPER LEVEL SYSTEM HELPING TO DESTABILIZE THE ATMOSPHERE AND WAS AIDING IN THE LARGE HAIL PRODUCTION WITH THE STRONGEST STORMS. STORMS ALSO FORMING IN DEFORMATION BAND IN THE SOUTHWEST CORNER OF THE CWA WITHIN THETA-E RIDGE. WOULD EXPECT THIS BAND TO GRADUALLY SHIFT EAST/SOUTHEAST ACROSS MAINLY THE SOUTHERN SECTION OF THE CWA DURING THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. WITH ADDITIONAL HEAVY RAIN EXPECTED AS THIS OCCURS...HAVE ISSUED A FLOOD WATCH FOR AREAS SOUTH AND EAST OF A ROLLA TO MONETT LINE THROUGH MIDNIGHT. SOME OF THESE AREAS HAVE RECEIVED 3 TO 5 INCHES OF RAIN DURING THE PAST 24 HOURS AND THE GROUND IS ALREADY SATURATED. ADDITIONAL RAIN WILL LIKELY LEAD TO FLOODING. UPPER WAVE SHOULD EXIT TO THE EAST BY MORNING AND WOULD EXPECT DRIER AIR MASS TO BEGIN BUILDING IN FROM THE WEST AFTER MIDNIGHT. THIS WILL HELP TO CLEAR THE CLOUDS FROM WEST TO EAST LATER TONIGHT. AIR MASS TO THE WEST IS NOT MUCH COLDER THAN CURRENT ONE AND HAVE KEPT TEMPERATURES WARMER THAN THE MET NUMBERS ARE SUGGESTING. UPPER RIDGE BUILDS INTO THE AREA ON WEDNESDAY AND SHOULD SEE A NICE WARM UP FOR WEDNESDAY THROUGH THE END OF THE WEEK. HAVE BUMPED UP TEMPERATURES ON THURSDAY INTO THE MID 70S ACROSS THE WESTERN SECTIONS OF THE CWA FOLLOWING THE MOS TRENDS OF THE PAST COUPLE OF RUNS. BELIEVE MET NUMBERS ARE A BIT TOO WARM BUT FWC NUMBERS ACTUALLY LOOK PRETTY GOOD. NEXT SYSTEM SHOWING DIFFERENCES IN LONG RANGE MODELS TOWARDS THE WEEKEND BUT BOTH ADVERTISE A SIGNIFICANT NEGATIVE TILTED STORM SYSTEM ENTERING THE PICTURE FOR THE WEEKEND. WILL CONTINUE THE THUNDERSTORM THREAT FOR SATURDAY NIGHT INTO SUNDAY. HAVE BEEFED UP THE WORDING IN THE HAZARDOUS WEATHER OUTLOOK FOR THE WEEKEND AS THIS SYSTEM MOVES IN FOR POTENTIAL SEVERE STORMS. MUCH COLDER AIR BLASTS IN BEHIND THE FRONT DURING THE DAY SUNDAY AND WILL LIKELY SEE FALLING TEMPERATURES THROUGHOUT THE DAY FROM WEST TO EAST. MAY SEE SOME WRAP AROUND MOISTURE AS THIS SYSTEM EXITS THE AREA AND WITH COLDER AIR IN PLACE WILL POSSIBLY BE SNOW. WILL INTRODUCE RAIN/SNOW CHANCES FOR SUNDAY INTO SUNDAY NIGHT. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CWA THROUGH THE AFTERNOON AND EVENING HOURS. CEILINGS WILL RANGE FROM 900 TO 1500 FEET THROUGH THE MID EVENING HOURS AND MAY SEE VISIBILITIES DROP TO AROUND 2 MILES IN THE STRONGEST THUNDERSTORMS. CLOUDS AND VISIBILITIES WILL IMPROVE AFTER 02Z THIS EVENING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH SOUTH AND EAST OF MONETT TO ROLLA LINE THROUGH MIDNIGHT. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200- HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE QUARTERS...DAMAGING WINDS TO 60 MPH...AND TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: STRONG STORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI EAST OF A LINE FROM FORT LEONARD WOOD TO GAINESVILLE THROUGH EARLY THIS EVENING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. THIS FRONT COUPLED WITH AN UPPER LEVEL STORM SYSTEM...WILL SUPPORT STRONG TO SEVERE THUNDERSTORMS. COLD AIR IN THE MID LEVELS OF THE ATMOSPHERE ALONG WITH MODEST SURFACE HEATING ALLOWED THE AIRMASS TO DESTABILIZE. HAIL WILL BE THE MAIN STORM THREAT. THE STORMS WILL BE ACCOMPANIED BY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WERE THREE TO FIVE INCHES OF RAIN RESULTED IN FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION LATE SATURDAY INTO SUNDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED FLOODING WILL AGAIN BE POSSIBLE AS THE STORM SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH LATE AFTERNOON EAST OF A LINE FROM FORT LEONARD WOOD TO GAINESVILLE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM MONETT MO 1.75 INCH HAIL
11/18/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0135 PM MARIONVILLE MO .88 INCH HAIL
11/18/03 LAWRENCE NICKEL HAIL. REPORTED BY
EMERGENCY MANAGEMENT.
0242 PM LONG LANE MO 70 MPH TSTM GUST
11/18/03 DALLAS ROBERTS ROAD AREA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0255 PM ROGERSVILLE MO .88 INCH HAIL
11/18/03 WEBSTER NICKEL HAIL. REPORTED BY
HAM RADIO OPERATOR.MOZ070-071-080>083-091-092-096>098-105-106-190200- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 962...IN EFFECT UNTIL 800 PM CST TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DALLAS...DENT...DOUGLAS...HOWELL...LACLEDE...OREGON...OZARK... PHELPS...PULASKI...SHANNON...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...FORT LEONARD WOOD...HOUSTON...LEBANON...ROLLA AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM CLEVER MO FLOOD
11/18/03 CHRISTIAN WATER OVER HIGHWAY K.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0258 PM DOGWOOD MO 60 MPH TSTM GUST
11/18/03 DOUGLAS LIMBS DOWN AT HWY 14 &
ZZ. REPORTED BY EMERGENCY
MANAGEMENT.
0300 PM 1 S SEYMOUR MO .88 INCH HAIL
11/18/03 WEBSTER NICKEL HAIL ON HWY BB.
REPORTED BY EMERGENCY
MANAGEMENT.
0325 PM 2 S MANSFIELD MO .88 INCH HAIL
11/18/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0338 PM THEODOSIA MO .88 INCH HAIL
11/18/03 OZARK 60 MPH TSTM WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 5 N MOUNTAIN GROVE MO 1 INCH HAIL
11/18/03 WRIGHT HAIL UP TO QUARTER SIZE
COVERING GROUND AT MO 95
AND RTE W. REPORTED BY
LAW ENFORCEMENT OFFICIAL.MOZ070-071-080>083-091-092-096>098-105-106-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 456 PM CST TUE NOV 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 962 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI... DALLAS...DENT...DOUGLAS...LACLEDE...OZARK...PHELPS...PULASKI... WEBSTER AND WRIGHT. SEVERE THUNDERSTORM WATCH NUMBER 962 REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: HOWELL...OREGON...SHANNON AND TEXAS. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE HOUSTON AND WEST PLAINS. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS FAR SOUTH CENTRAL MISSOURI OVER THE NEXT SEVERAL HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND TORRENTIAL RAINFALL WHICH WILL AGGRIVATE THE ONGOING FLOODING THREAT.
The Springfield radar (KSGF), 35 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335245.